MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number AB14W035040150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use the nanocross pta balloon during procedure.There was no damage noted to packaging and no issues noted when removing the device from the hoop/tray.The balloon was inflated with an inflation device.The device was prepped per the ifu with no issues. there were inflation difficulties. it was reported that the balloon burst during balloon inflation at 4atm.All fragments of the balloon were retrieved.The procedure was completed with another balloon.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: the device returned coiled inside two biohazard bags along with introducer sheath, guidewire, and detached balloon.The device was decontaminated with cidex opa solution soak.An inspection of the device found that the balloon detached at the balloon bond and the distal section of the inner detached.The detached balloon was locked onto a 0.014¿ guidewire and inside a 4 fr introducer sheath.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: no intervention was required for the removal of the device.No vessel damage was noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: the nanocross balloon was returned to medtronic investigation lab for evaluation.The device was returned coiled inside hoop inside 3 biohazard bags.No ancillary devices or cine images from the procedure were received for evaluation.A 20ml water filled syringe was used to flush the device and a steady stream of water was observed exiting the tip.A 0.014¿ guidewire was loaded through the tip and exited the inflation port of the hub without any difficulty.An indeflator with pressure gauge was used to inflate the balloon, but no pressure could be maintained, and the balloon exhibited a pinhole leak.A microscopic inspection of the balloon revealed the leak approximately 7mm from the balloon bond.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key12589950
Report Number2183870-2021-00371
Device Sequence Number4522450
Product Code LIT
UDI-Device Identifier00763000109929
UDI-Public00763000109929
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2024
Device Model NumberAB14W035040150
Device Catalogue NumberAB14W035040150
Device Lot NumberB221227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer10/18/2021
11/08/2021
11/18/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date10/21/2021
11/09/2021
12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown